Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itching in the penis?

Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1616 Questions

default
Posted on Tue, 22 Aug 2017 in Men's Health
Question: My uretha at end of my penis was itchy for about a week. Now burns a little when urinating. My doctor thought it could be yeast infection. I am using Modistat on penis end and eating dried cranberries to change Ph inuring which I read could help. It isn't going away totally but still slightly irritated. the end of my penis is slightly red but no discharge. Any thoughts? Should I take anti-fungal medicine?
doctor
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
First rule out urinary tract infection. Then, use only local medicine.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health query.
I read carefully your question and I understand your concern.

The first and most important thing to rule out is a urinary tract infection.
So, I don't know if your doctor did a urinalyses but I would recommend that you consider it. It may be even just a simple urinary tract infection, and in men it is important to get treated well.

Then, if you have ruled out the UTI, and since it seems to be getting better, I would recommend using the fungal treatment only locally, because it is not necessary to use the oral treatment because it has a lot of side effects.
You can buy over the counter a terbinafine 1% cream, and apply once/day thick layer, at the area that is red and itchy. It should take about 1-2 weeks to get completely better.
Meanwhile drink plenty of fluids to wipe out the possible bacteria and fungal and keep the area as dry as possible.

If worse or not better, I would recommend seeing a local doctor.

Hope this is helpful.
Let me know if you need more clarifications.

Regards,     
Dr. Papaqako

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Klarida Papaqako 4 hours later
The exterior of my penis is not red or itchy. just the tip at the uretha. I have been putting Modistat there. Are you suggesting another over the counter med. Also, only irritated when urinating although tip is sore. When not urinating no discomfort.Could it still be yeast. I have not tested for UTI yet.
doctor
Answered by Dr. Klarida Papaqako 1 hour later
Brief Answer:
Testing UTI and STD is important. Modistat is fine.

Detailed Answer:
Hello,

Modistat is fine. You don't need to use any other. It will take some time to work completely.

I think your problem is more UTI then a fungal infection.

Anyway, continue using Modistat because it does not cause side effects, and it will just remove any possible fungal infection there. But the main thing is to rule out UTI.

Of course, if you are sexually active and if there is any chance of having sexually transmitted infection, you need to do the testing to rule them out too.

Hope this answers your questions.

Regards,
Dr. Papaqako


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Terbinafine

doctor1 MD

I am male and have an active yeast infection (jock itch). I decided it would help if I shaved my pubic hairs. As I was shaving, I nicked myself in 2 places. The nicks bleed, but not bad or for very long. I applied nystatin cream on the area, including nicks, when I got out of the shower. I am also taking oral medication (terbinafine). Should I be concerned with the infection become systemic?

doctor1 MD

I m taking terbinafine and I want to know why I shouldn t drink coffee? I d like to continue coffee, though I understand terbinafine might increase the jitteriness factor (so I will drink less), but I want to know if coffee restricts the effectiveness of the terbinafine? Thank you! Johnny

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

Hello, I am 44 years old male and I had reddish lession on my penis head which the doctor said was "fungal" with a Lamisil Gel cream and a antiseptic soap prescribed by doctor. It went away but now at the base of the penis where the skin meets, there is a whitish substance which does not wash away. Can you help please? Thanks

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

I've had ringworm from 5 months.. Initially i used tenovate m for 2 months and there were no results in decrease of the spreading.. Doctor prescribed itraconazole for one month plus application of topical cream ebernet.. Its been 3 weeks and i see...